Alert archive / Kentucky / Freeze Warnings in 2017
Freeze Warning 9, NWS Wilmington, OH
NWS Wilmington, OH issued this freeze warning at Oct 29, 2017, 3:13 PM EDT for 12 counties in Kentucky; Adams County, Hamilton County, Scioto County, Ohio; Ohio County, Switzerland County, Indiana. It took effect at Oct 29, 2017, 11:00 PM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2017, 3:13 PM EDT (19:13 UTC)
- In effect from
- Oct 29, 2017, 11:00 PM EDT
- Expired
- Oct 30, 2017, 9:26 AM EDT
- In force
- 10 hr
- Issued by
- NWS Wilmington, OH
Counties Ohio County, IN, Switzerland County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Hamilton County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 85 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
453 WWUS71 KILN 291913 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 313 PM EDT Sun Oct 29 2017 INZ075-080-KYZ089>100-OHZ077-081-088-300315- /O.NEW.KILN.FZ.W.0009.171030T0300Z-171030T1400Z/ Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen- Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton-Adams- Scioto- Including the cities of Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, West Union, Peebles, Portsmouth, and Wheelersburg 313 PM EDT Sun Oct 29 2017 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT MONDAY... The National Weather Service in Wilmington has issued a Freeze Warning, which is in effect from 11 PM this evening to 10 AM EDT Monday. * TEMPERATURES...Lows in the lower 30s. * TIMING...Temperatures bottom out between 4 AM and 7 AM Monday morning. * IMPACTS...Unprotected outdoor plants will likely be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... Protect sensitive plants by bringing them indoors or covering them with layers of newspapers or blankets. Those with agricultural interests are advised to protect tender vegetation or harvest their crops. && $$
4 follow-up statements
648 WWUS71 KILN 300200 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1000 PM EDT Sun Oct 29 2017 INZ075-080-KYZ089>100-OHZ077-081-088-301000- /O.CON.KILN.FZ.W.0009.171030T0300Z-171030T1400Z/ Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen- Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton-Adams- Scioto- Including the cities of Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, West Union, Peebles, Portsmouth, and Wheelersburg 1000 PM EDT Sun Oct 29 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT MONDAY... * TEMPERATURES...Lows in the lower 30s. * TIMING...Temperatures bottom out between 2 AM and 7 AM Monday morning. * IMPACTS...Unprotected outdoor plants will likely be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... Protect sensitive plants by bringing them indoors or covering them with layers of newspapers or blankets. Those with agricultural interests are advised to protect tender vegetation or harvest their crops. && $$
902 WWUS71 KILN 300456 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 1256 AM EDT Mon Oct 30 2017 INZ075-080-KYZ089>100-OHZ077-081-088-301400- /O.CON.KILN.FZ.W.0009.000000T0000Z-171030T1400Z/ Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen- Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton-Adams- Scioto- Including the cities of Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, West Union, Peebles, Portsmouth, and Wheelersburg 1256 AM EDT Mon Oct 30 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * TEMPERATURES...Lows in the lower 30s. * TIMING...Temperatures bottom out between 2 AM and 7 AM this morning. * IMPACTS...Unprotected outdoor plants will likely be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... Protect sensitive plants by bringing them indoors or covering them with layers of newspapers or blankets. Those with agricultural interests are advised to protect tender vegetation or harvest their crops. && $$
028 WWUS71 KILN 300839 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 439 AM EDT Mon Oct 30 2017 INZ075-080-KYZ089>100-OHZ077-081-088-301400- /O.CON.KILN.FZ.W.0009.000000T0000Z-171030T1400Z/ Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen- Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton-Adams- Scioto- Including the cities of Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, West Union, Peebles, Portsmouth, and Wheelersburg 439 AM EDT Mon Oct 30 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * TEMPERATURES...Lows around 30. * TIMING...Temperatures bottoming out between 4 AM and 7 AM this morning. * IMPACTS...Unprotected outdoor plants will likely be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... Protect sensitive plants by bringing them indoors or covering them with layers of newspapers or blankets. Those with agricultural interests are advised to protect tender vegetation or harvest their crops. && $$
486 WWUS71 KILN 301326 NPWILN URGENT - WEATHER MESSAGE National Weather Service Wilmington OH 926 AM EDT Mon Oct 30 2017 INZ075-080-KYZ089>100-OHZ077-081-088-301430- /O.CAN.KILN.FZ.W.0009.000000T0000Z-171030T1400Z/ Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen- Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton-Adams- Scioto- Including the cities of Rising Sun, Vevay, Carrollton, Warsaw, Florence, Burlington, Oakbrook, Covington, Erlanger, Independence, Newport, Alexandria, Owenton, Williamstown, Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, West Union, Peebles, Portsmouth, and Wheelersburg 926 AM EDT Mon Oct 30 2017 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Wilmington has cancelled the Freeze Warning. Temperatures have risen above freezing, so the Freeze Warning has been cancelled. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this freeze warning went out at Oct 29, 1:43 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Oct 29, 1:43 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 143 PM EDT Sun Oct 29 2017 .SYNOPSIS... Cloudy and cool conditions are expected this afternoon. A weak system will bring spotty precipitation to the region on Monday, with a better chance of rain on Wednesday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... Elongated H5 trof will slowly lift out today. Cold air advection at H8 was producing some spotty drizzle or a flurry around CVG this morning. Expect this to work se over the next few hours. Increased the cloud cover forecast for today. Slowed down the clearing until the late afternoon or early evening in the west. Highs in the lower 40s still look okay. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... Sunday night into Monday the upper level low will eject northeast with temporary clearing commencing. This clearing will be short lived though as another upper level low drops southeast out of Ontario. GFS and NAM forecast soundings have a mid-level cloud deck quickly moving in from the west and this has been a fairly consistent signal. Low temperatures will be tricky given this and models have trended warmer for Monday morning over the last couple of days. Have kept the mention of frost in the grids but in general have backed off due to the approaching clouds. Temperatures Monday morning will also likely bottom out before sunrise and then tick upwards as the clouds move in. During the day Monday, the upper level low over Canada will push east dragging a weak cold front across the area Monday evening. The low level pressure gradient will also be on the increase Monday helping to increase surface winds. Wind gusts of 25 to 30 kts will be possible Monday with both NAM and GFS forecast soundings indicating similar values via momentum transfer. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Surface high pressure will build east into the area through the day on Tuesday with some weak low level CAA persisting. Despite the possibility of some sunshine, highs on Tuesday will remain on the cool side, ranging from the mid to upper 40s in the north to the lower 50s across the far south. The surface high will shift off to the east Tuesday night into Wednesday as some mid level energy works east into the region. This will also allow for the low level flow to back around to the southwest with some isentropic lift developing through the day. As it does, showers will overspread the region from the southwest through Wednesday morning with pcpn chances then continuing into Wednesday night. Temperatures early Wednesday morning will be in the low to mid 30s, but should begin to warm up as the pcpn moves in. Suppose pcpn could start off as a brief mix early Wednesday but should transition over to all rain fairly quickly. Highs on Wednesday will be in the low 50s. A weak cold front will push southeast across the region Thursday into Friday before stalling out along the Ohio River heading into Saturday. This will lead to a continued chance of showers for Thursday into Friday. Instability is pretty limited but there are some hints of at least some weak mucapes trying to work their way up from the southwest ahead of the front Thursday into Thursday night. Think pcpn will be primarily showers but suppose it is tough to rule out an embedded thunderstorm. Ahead of the front, highs on Thursday will warm into the low to mid 60s before cooling off a bit for Friday when highs will be in the upper 50s to lower 60s. Will then go ahead and linger some lower end pops into Saturday as the boundary stalls out across our south. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... Cold advection sc remains over the region this afternoon. A sucker hole has opened nw of CMH, but that is moving w and is gradually filling. Clearing of these clouds will come from the west, when the H8 thermal trof finally works ewd. Models are consistent in clearing the low clouds from w to e between 00Z-06Z tonight. However, right on the heals of the clearing, AC is forecast to spread ewd across the tafs by 12Z. A weak cdfnt working through the Ohio Valley/Great Lakes will bring some low level convergence to the nrn tafs. There could be a light shower kicked off. Will carry a VCSH after 15Z in the north. During the day Monday strong low level winds will develop with gusts of 20 kts possible Monday afternoon. OUTLOOK...MVFR ceilings and visibilities will be possible Wednesday into Friday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Haines/Sites NEAR TERM...Sites SHORT TERM...Haines LONG TERM...JGL AVIATION...Sites
Hazardous weather outlook, Oct 29, 3:34 AM EDT, 11 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 334 AM EDT Sun Oct 29 2017 INZ050-058-059-066-073-074-OHZ026-034-035-042>046-051>056-060>065- 070>074-078>080-082-301130- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Hardin-Mercer- Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark- Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH- Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Clermont-Brown- Highland-Pike- 334 AM EDT Sun Oct 29 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ075-080-KYZ089>100-OHZ077-081-088-301130- Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton-Adams-Scioto- 334 AM EDT Sun Oct 29 2017 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky and Southwest Ohio. .DAY ONE...Today and Tonight. Temperatures are forecast to fall near freezing tonight into Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Temperatures are forecast to fall near freezing Monday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Freeze Warnings in Kentucky, 2017Freeze Warnings in Ohio, 2017Freeze Warnings in Indiana, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.